Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on generators of least degree in Gorenstein ideals

Authors: Matthew Miller and Rafael H. Villarreal
Journal: Proc. Amer. Math. Soc. 124 (1996), 377-382
MSC (1991): Primary 13H10; Secondary 13D40
MathSciNet review: 1301519
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Assume $R$ is a polynomial ring over a field and $I$ is a homogeneous Gorenstein ideal of codimension $g\ge 3$ and initial degree $p\ge 2$. We prove that the number of minimal generators $\nu (I_p)$ of $I$ that are of degree $p$ is bounded above by $\nu _0=\binom {p+g-1}{g-1}-\binom {p+g-3}{g-1}$, which is the number of minimal generators of the defining ideal of the extremal Gorenstein algebra of codimension $g$ and initial degree $p$. Further, $I$ is itself extremal if $\nu (I_p)=\nu _0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13H10, 13D40

Retrieve articles in all journals with MSC (1991): 13H10, 13D40

Additional Information

Matthew Miller
Affiliation: Department of Mathematics University of South Carolina Columbia, South Carolina 29208.

Rafael H. Villarreal
Affiliation: Departamento de Matemáticas Escuela Superior de Física y Matemáticas Instituto Politécnico Nacional Unidad Adolfo López Mateos México, D.F. 07300

Received by editor(s): June 6, 1994
Received by editor(s) in revised form: August 25, 1994
Additional Notes: The first author was supported by the National Science Foundation.
The second author was partially supported by COFAA–IPN, CONACyT and SNI, México
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1996 American Mathematical Society